Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 29, 2008, 9:11 AM CDT for Val Verde County, Texas. It took effect at Aug 29, 2008, 11:13 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 9:11 AM CDT (14:11 UTC)
- In effect from
- Aug 29, 2008, 11:13 AM CDT
- Expired
- Aug 29, 2008, 1:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 291411
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT FRI AUG 29 2008
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE DEVILS RIVER.
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-300211-
/O.NEW.KEWX.FL.W.0008.080829T1613Z-080830T0717Z/
/BKCT2.1.ER.080829T1613Z.080829T1800Z.080829T1917Z.NO/
911 AM CDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM FRIDAY THE STAGE WAS 5.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER LEVEL WILL RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING
AND CONTINUE TO RISE TO CREST AROUND 6.3 FEET BY EARLY AFTERNOON. THE RIVER LEVEL
IS EXPECTED TO FALL BELOW FLOOD STAGE DURING THE AFTERNOON.
* IMPACT...AT 6 FEET...MINOR LOWLAND FLOODING EXTENDS INTO LOW AREAS OF THE
FLOOD PLAIN WITH NO SIGNIFICANT IMPACT.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
BAKERS CROSSING 4 6 5.5 FRI 08 AM 3.3 2.6 2.5 2.5 2.4
$$1 follow-up statement
000
WGUS84 KEWX 291847
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
147 PM CDT FRI AUG 29 2008
...THE RIVER FLOOD WARNING IS CANCELLED FOR THE DEVILS RIVER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-291917-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-080830T0717Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 PM CDT FRI AUG 29 2008
THE RIVER FLOOD WARNING IS CANCELLED FOR THE DEVILS RIVER AT BAKERS CROSSING
19N OF COMSTOCK.
* AT 1:15 PM FRIDAY THE STAGE WAS 4.2 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER LEVEL CRESTED AT 5.69 FEET AT 830 AM. THE RIVER LEVEL
WILL FALL TO AROUND 2.5 FEET BY EARLY SATURDAY.
* IMPACT...AT 6 FEET...MINOR LOWLAND FLOODING EXTENDS INTO LOW AREAS OF THE
FLOOD PLAIN WITH NO SIGNIFICANT IMPACT.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
BAKERS CROSSING 4 6 4.2 FRI 01 PM 2.6 2.6 2.5 2.5 2.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 29, 6:43 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 6:43 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 AM CDT FRI AUG 29 2008 .AVIATION... 2 THSD SCT OCNL BKN WITH CIGS ABOVE 10 THSD FT WILL CONTINUE THRU 15Z BECOMING 5 THSD SCT WITH CIGS ABV 10 THSD FT ALONG AND EAST OF A ROCKSPRINGS TO PEARSALL LINE AND CIGS 5 THSD TO 10 THSD BKN W OF A ROCKSPRINGS TO PEARSALL LINE TO THE RIO GRANDE. WDLY SCT SHRA AND TSRA WILL DEVELOP AGAIN TODAY...WITH CIGS 1 THSD TO 3 THSD OVC AND VSBYS 3 TO 5 MILES IN RAIN. CONDITIONS AFTER 06Z ARE EXPECTED TO BECOME 2 THSD SCT WITH CIGS ABOVE 10 THSD FT... WITH SCT SHRA AND TSRA NEAR THE RIO GRANDE. CIGS 1 THSD TO 2 THSD BKN COULD FORM AGAIN FROM VCNTY SAT TO NEAR BAZ FROM 08Z TO 12Z. && .PREV DISCUSSION... /ISSUED 416 AM CDT FRI AUG 29 2008/ DISCUSSION... UPPER LOW OVER NRN MEXICO WILL CONTINUE TO FUNNEL MOISTURE AND CONVECTION UP THE RIO GRANDE AND PECOS RIVER REGIONS OF SOUTHWEST TX. FLASH FLOODING IS LIKELY THROUGH DAYBREAK OVER PARTS OF VAL VERDE COUNTY WHERE TRAINING THUNDERSTORMS IS OCCURRING. OTHER ACTIVITY IS MORE INTERMITTENT AND LIGHTER BUT STILL CAPABLE OF PRODUCING BRIEF RUNOFF PROBLEMS. WILL HOLD OFF ISSUING A FFA SINCE THIS INCREASE IS LIKELY ASSOCIATED WITH THE LLJ AND SHOULD DECREASE TO A LIGHTER RAIN PATTERN LATE THIS MORNING. THERE DOES REMAIN A SLIGHT POTENTIAL FOR THE EVENT TO REPEAT TONIGHT SO WILL ADDRESS THE LOCALLIZED THREAT IN THE ZONES AND HWO. THE WET PATTERN IS EXPECTED TO BREAK DOWN OVER THE NEXT FEW DAYS SATELLITE WV IMAGERY SHOWS THAT UPPER LEVEL WESTERLIES WILL BRING DRIER AIR INTO NRN MEXICO TO HELP DISPERSE THE TROPICAL TAP FEEDING THE UPPER LOW, AND MODELS SHOW A MID LEVEL RIDGE OVER THE MISSISSIPPI RIVER VALLEY BUILDING OVER TX TO LOWER PRECIPITABLE WATER VALUES TOWARD A MORE SEASONAL 1.5 INCHES BY SUNDAY. WITH THAT COMES RISING MAX TEMPERATURES, BUT A RETURN TO TRIPLE DIGIT HEAT NOT EXPECTED FOR NEXT WEAK JUST YET. THE NEXT CONSIDERATION FOR THE FORECAST IS WHAT TO DO WITH GUSTAV WHICH IS TRENDING FOR A MORE WESTWARD TRACK. THE GFS IS ALREADY PORTRAYING A HOTTER AND DRIER INFLUENCE FOR TUESDAY INTO THURSDAY AND THIS LOOKS REASONABLE FOR TEMPS IN THE MID TO UPPER 90S. MOST MODEL DATA SENDS AT LEAST A PORTION OF GUSTAV OR ITS MOISTURE WESTWARD TOWARD EAST TX LATE IN THE PERIOD WILL AVOID TRIPLE DIGIT TEMPS IN THE EXTENDED FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 94 74 95 / 20 20 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 92 70 95 70 94 / 20 20 20 10 20 DEL RIO INTL AIRPORT 85 72 88 71 91 / 90 60 50 40 20 SAN ANTONIO INTL AIRPORT 89 74 92 73 93 / 30 30 30 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/08
Hazardous weather outlook, Aug 29, 5:49 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT FRI AUG 29 2008 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH THIS EVENING...AND TONIGHT OVER THE WESTERN PART OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN TONIGHT NEAR THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 29, 4:24 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CDT FRI AUG 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD DEL RIO 29.38N 100.90W
08/29/2008 VAL VERDE TX LAW ENFORCEMENT
STREET FLOODING IN DEL RIO
&&
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:16 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 4 hr |
| Aug 29, 3:22 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Aug 29, 7:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 29, 8:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 10 hr |
| Aug 29, 10:00 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Maverick, Val Verde | 20 hr |
| Aug 29, 11:54 AM CDT | Areal Flood Advisory | EWX | Kinney | 2 hr |
| Aug 29, 2:47 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.